Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Menopause for 10 yrs
    avatar
    blueskys_us posted:
    I have been in menopause for 10 yrs and just started two months ago on hormone therapy. Now I started bleeding going on two days now and I am worried. What could be causing this?
    Reply
     
    avatar
    Anon_6061 responded:
    Hormone therapy is more than likely the culprit and not something serious. Some other typically benign things that can cause bleeding are fibroids and polyps. But any post-menopausal bleeding should be checked out.

    What form of HRT are you taking? I assume you know that since you have a uterus, you need to take a progestin or progesterone (continuously or cycled) if you take estrogen.
     
    avatar
    blueskys_us replied to Anon_6061's response:
    combi patch 14 mg a day is all low dose. Is that what you mean? And Oh my Gosh I have been freaking out over this, the bleeding that is. I read up on it and what they said was scary .. the least it can be is polyps and the most it can be is cancer, that being the scary part. I have no insurance been trying to obtain some but I cannot afford to go to the doctor without it. I am going to make an appointment anyways. Thanks for replying
     
    avatar
    Mary Jane Minkin, MD replied to blueskys_us's response:
    Dear Bluesys_us,
    Please relax! As Anon_6061 pointed out, just starting hormone therapy can start bleeding up, without it being polyps or hyperplasia or anything like that. If I were that betting guy from Las Vegas, I would bet that it is indeed related to the hormone therapy. That being said, I would certainly recommend that you check in with your health care provider; just to make sure that the bleeding is indeed nothing serious. And if it is something like polyps, that is very easily remedied, without major surgery-
    Good luck,
    Mary Jane
     
    avatar
    blueskys_us replied to Mary Jane Minkin, MD's response:
    Thank you so much for your reply... I am thankful I had someone to talk to, If I talk to my family they all get upset that something is going to happen to me so I have no one really.


    Featuring Experts

    Mary Jane Minkin, MD, is a nationally recognized obstetrician gynecologist, with a special interest in menopause. Dr. Minkin is clinical professor of ...More

    Helpful Tips

    Fact or fiction? Estrogen therapy is an option for all menopausal womenExpert
    Fiction: Only women who no longer have a uterus should consider using esdtrogen-alone therapy (ET). For women with a uterus, the option ... More
    Was this Helpful?
    33 of 47 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the North American Menopause Society website